Treatment-related skin issues: Hives and itching

Posted by lisman1408 @lisman1408, Sat, Feb 9 10:28am

I was on Anastrozole following stage 2A breast cancer radiation. After about 4 months on Anastrozole I started breaking out in hives and severe itching. That can be a rare side effect of Anastrozole. My doctor had me stop the Anastrozole for several days and the hives and itching went away and I was fine again. My doctor then switched my meds to Tomoxifin. I’ve been on that for about 3 weeks and again I have severe itching and hives. Last night I woke up miserable with hives again, they subsided after a few hours. I have no idea if this itching problem is related to my cancer meds. or not, but it’s driving me crazy. This is the craziest problem I’ve had and a very strange side effect. But I do know that if I stop taking my meds it goes away. Anybody else having similar skin issues like this?

Liked by cindylb

Lisman, I'm tagging @diane12 @rosiemolano @jcolby @matttheschmatt @deniseestrada and @maureenkarras who have also mentioned skin issues related to Tamoxifen and/or an aromatase inhibitor. Hopefully they will have some tips for you.

I found these tips: https://www.breastcancer.org/treatment/side_effects/itching

Have you tried anything topical to relieve the itching? Have you contacted your symptom management nurse?

Liked by cindylb

REPLY
@colleenyoung

Lisman, I'm tagging @diane12 @rosiemolano @jcolby @matttheschmatt @deniseestrada and @maureenkarras who have also mentioned skin issues related to Tamoxifen and/or an aromatase inhibitor. Hopefully they will have some tips for you.

I found these tips: https://www.breastcancer.org/treatment/side_effects/itching

Have you tried anything topical to relieve the itching? Have you contacted your symptom management nurse?

Jump to this post

Colleen – Hello! I have a question related to skin itching but not related to AI's post breast cancer. I have had this itching and rash for 3 years now (3 years, did I mention 3 years). I have seen 3 dermatologists about it and none can agree on the cause. I did not have it prior to my bi lateral mastectomy surgery but have had it since (and especially since my scar revision surgery). Can the surgery itself cause rashes and itching (it itches even now as I type). I have a prescription steroid cream that works but I have to use if faithfully every day. Just wondering if you've seen that discussed and if you could point me in the right direction to share with other members who may have experienced this?
I was told for a time it might be cutaneous T cell lymphoma but that seems to not be the case (thank goodness). I have a history of allergies and skin problems but this is new and seems related pretty much to my chest across my mastectomy scars. Mostly I just try to ignore it. Wondering if it's related in some way to the surgery or………if I will have to continue on my dermatology quest. Thank you.

REPLY
@colleenyoung

Lisman, I'm tagging @diane12 @rosiemolano @jcolby @matttheschmatt @deniseestrada and @maureenkarras who have also mentioned skin issues related to Tamoxifen and/or an aromatase inhibitor. Hopefully they will have some tips for you.

I found these tips: https://www.breastcancer.org/treatment/side_effects/itching

Have you tried anything topical to relieve the itching? Have you contacted your symptom management nurse?

Jump to this post

I’ve taken Zyrtec for some relief and it works. Also I’ve used ‘Vaseline Eczema Calming’ lotion and it seems to also help. I take thyroid meds first thing in the morning because they need to be taken on an empty stomach. I was taking my tomoxifin first thing in the morning along with my other meds, so I’d only need to remember taking pills once a day. This week, I started taking my tomoxifin later in the day, with food, rather than on an empty stomach first thing in the morning. That also seems to have helped with the itching problem; It’s only been a few days, but so far… (‘knock on wood’) it seems to be working.

REPLY
Please login or register to post a reply.